|How soon for Lipodystrophy
Apr 8, 2008
How soon after starting Meds can or does LIPODYSTROPHY occur. I am on Atripla for 3 months now and everything is going good. I worry about physical changes even though I'm in good shape and lead a healthy life style. I'm looking for a typical timeline and also what is the percentage of people who actually experience this problem?
| Response from Dr. DeJesus
As you may know, Atripla is a coformulation of 3 anti-HIV medications: Sustiva, Viread and Emtriva. In a recent study, Sustiva was very mildly associated with fat loss in a very small percentage of patients that took if for 2 years. On the other hand, it appears that when combined with Viread and Emtriva, that small risk become even less, and potentially almost negligible. If you are taking Atripla, the chances are that you will not develop this problem.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.